MAUDE Adverse Event Report: COVIDIEN (IRVINE) ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Codes Break (1069); Material Distortion (2977)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary the turbohawk was returned and a cutter driver was also included the box which showed a product label indicated lot a300456.Prior to removing the turbohawk from the tray it was discovered the distal assembly was separated from the torque shaft adapter.The turbohawk was removed and noted the thumb-switch was in the forward position and the cutter was retracted back into the cutter window.The torque shaft of the unit and the distal assembly were held together as one unit by the cutter assembly and drive shaft.Approximately 3 cm of the drive shaft was exposed between the torque shaft and the distal assembly.The hinge pins were accounted for and remained present.One of the two hinge pins was bent proximally at an approximate 90 degree angle.The torque shaft adapter was inspected and found no anomalies that would appear to have contributed to the separation.No damages or anomalies were noted to the cutter driver.The thumb-switch was retracted and the distal assembly followed and showed the torque shaft adapter align with the distal assembly.All components accounted for.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using a turbohawk atk device for treatment of a lesion in the superficial femoral artery (sfa).No lesion information provided.Sheath size and brand unknown and unknown if embolic protection was used.Issue was guidewire prolapse.It is unknown if the device was pushed over the bifurcation.The guidewire was flushed.Unknown resistance was felt when delivering the device.It is unknown if the tip was damaged or caused embolism.The procedure was completed by implantation of one stent.Unknown if there were any patient symptoms or complications associated with this event.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6906566
Report Number2183870-2017-00425
Device Sequence Number566308
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2019
Device Catalogue NumberTHS-LX-C
Device Lot NumberA332627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1